[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Severe Lows

>> I need some opinions on my situation. Sometimes I have such severe lows 
that I get so scared that I am going to pass out that I go overboard on 
treating it. It seems that glucose tablets are not doing the job fast enough 
so after eating 4 or 5 of them(sometimes I have even eaten 10 of them) I 
drink some o.j.with 2 teaspoons of sugar. Trying to wait for the tablets to 
start working seems like an eternity when you are sweating,shaking and are 
just out of it. I always rebound afterwards with readings anywhere from 300 
to 500,am so exhausted I can't keep my eyes open and also want to eat 
everything in site. Does this happen to anyone else and does anyone know of 
anything that is any faster acting than glucose tablets? Thanks!  >>

Hi Kathy,

Glucose tabs are about as fast as you can get.  I've had a couple of lows 
when I was *really* low--around 25-28.  When you're that low, the body often 
responds with a panic attack.  I have felt as awful as you described, and did 
the glucose tabs, and still felt so horrible that I was truly afraid I was 
going to die.  I live alone, so that added to the panic.  

I did overeat when I went that low, because even glucose tabs take a few 
minutes--and when I didn't feel better, but instead felt worse, I kept 
eating.  However, it's REALLY important to bolus for the extra food once your 
BG is back to normal and you have some thinking capacity.  When I have 
overeaten due to a low-induced panic attack, I do always try to remember 
exactly what I ate, subtract what I needed to treat the low (usually at least 
30g when I'm that low), and give a bolus to handle the excess.

Once you are in your "right mind" again, you just have to take responsibility 
for what you ate and bolus for it.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml